Alert archive / Florida / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 42, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 29, 1994, 11:42 AM EDT for Indian River County, Florida. It was in force for 48 min.
The area
The counties it named.
The facts
- Issued
- May 29, 1994, 11:42 AM EDT (15:42 UTC)
- Expired
- May 29, 1994, 12:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Indian River County, FL
The radar
The Melbourne radar (KMLB), 47 km from the middle of the area, began a volume at 15:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 3.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 848 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS01 KMLB 291542 RRA SVRMLB FLC061-291630- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 1142 AM EDT SUN MAY 29 1994 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1230 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST CENTRAL FLORIDA ...INDIAN RIVER COUNTY AT 1140 AM...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE THUNDERSTORM 5 MILES WEST OF VERO BEACH. THE THUNDSTORM WAS DRIFTING SLOWLY TO THE NORTH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 9:30 AM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, May 29, 9:30 AM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 929 AM EDT SUN MAY 29 1994 OLD FNTL BNDRY DIFFUSE OVER C FL BUT WL HELP PROV FOCUS FOR TRW THIS AFTN. 12Z SNDGS SHWG LO LVL MOIS HAS INCRSD AND ATMOS QUITE UNSTABLE WITH LI VALUES -4 TO -6 OVER FA. SAT PIX INDCG IMPULSE OVER ERN GULF OF MEXICO AND SHLD ROTATE ACRS STATE THIS AFTN. XPCT TRW TO GET STRONG THIS AFTN AND WL KEEP MNTN OF STRONGER WINDS NR TSTMS. PREV PKG STILL LOOKS GOOD AN*D ONLY A COUPLE MINOR ADJ PLANNED. @1...VOLUSIA BREVARD @2...SEMINOLE ORANGE OSCEOLA LAKE @3...ST LUCIE MARTIN OKEECHOBEE INDIAN RIVER .MLB...NONE. PG
In the hours before
Special weather statement, May 29, 11:12 AM EDT, 30 minutes before
FLZ041-044>047-053-054-058-059-064-501-291615- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1112 AM EDT SUN MAY 29 1994 ...THUNDERSTORMS RAPIDLY DEVELOPING ACROSS EAST CENTRAL FLORIDA... AT 1110 AM..NATIONAL WEATHER SERVICE RADAR INDICATED THUNDERSTORMS RAPIDLY DEVELOPING ACROSS EAST CENTRAL FLORIDA. THE HEAVIEST RAINFALL WAS 5 TO 10 MILES INLAND BETWEEN VERO BEACH AND STUART. THESE THUNDERSTORMS SHOWED LITTLE MOVEMENT. OTHER SHOWERS AND THUNDERSTORMS WERE STARTING TO DEVELOP FROM THE COAST BETWEEN FLAGLER BEACH AND ST AUGUSTINE INLAND TO 5 MILES SOUTH OF LAKE GEORGE. THE SHOWERS AND THUNDERSTORMS WERE MOVING SOUTHWEST AT 10 MPH. THUNDERSTORMS WILL CONTINUE TO RAPIDLY DEVELOP ACROSS EAST CENTRAL FLORIDA DURING THIS AFTERNOON. IN ADDITION TO VERY HEAVY DOWNPOURS AND DANGEROUS LIGHTNING..SOME OF THE THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS AND POSSIBLY HAIL. PERSONS IN EAST CENTRAL FLORIDA ARE URGED TO STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION. PG
Special weather statement, May 29, 11:14 AM EDT, 28 minutes before
FLZ041-044>047-053-054-058-059-064-501-291615- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1112 AM EDT SUN MAY 29 1994 ...THUNDERSTORMS RAPIDLY DEVELOPING ACROSS EAST CENTRAL FLORIDA... AT 1110 AM..NATIONAL WEATHER SERVICE RADAR INDICATED THUNDERSTORMS RAPIDLY DEVELOPING ACROSS EAST CENTRAL FLORIDA. THE HEAVIEST RAINFALL WAS 5 TO 10 MILES INLAND BETWEEN VERO BEACH AND STUART. THESE THUNDERSTORMS SHOWED LITTLE MOVEMENT. OTHER SHOWERS AND THUNDERSTORMS WERE STARTING TO DEVELOP FROM THE COAST BETWEEN FLAGLER BEACH AND ST AUGUSTINE INLAND TO 5 MILES SOUTH OF LAKE GEORGE. THE SHOWERS AND THUNDERSTORMS WERE MOVING SOUTHWEST AT 10 MPH. THUNDERSTORMS WILL CONTINUE TO RAPIDLY DEVELOP ACROSS EAST CENTRAL FLORIDA DURING THIS AFTERNOON. IN ADDITION TO VERY HEAVY DOWNPOURS AND DANGEROUS LIGHTNING..SOME OF THE THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS AND POSSIBLY HAIL. PERSONS IN EAST CENTRAL FLORIDA ARE URGED TO STAYT TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION. PG
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 2:15 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 60 min |
| May 29, 2:55 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 58 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.